Forum Style

Medication changed

I went recently for my 3 year checkup after my liver transplant. All went well but my tx doctor decided to change my medication. The main reason for this was the side effects from some of the medication. He decided to remove the CellCept (2000mg/day) and replaced it with Certican (2mg/day) He also changed my Sundimunn(100mg/75mg) with Envarsus (2mg/day). This had an drastic effect. All my values went further down much more than expected by the doctor. My gamma was always high after the transplant but it remained stable. This had a drastic effect on the gamma values and currently the gamma is almost normal. The doctor was very happy with the result but this had also a negative effect. I had to go weekly for blood tests and after two weeks on the new medication they identified Hep B in my blood. This was never there before. In the meantime the tx doctor found that the donor was treated for Hep B before his donation and was therefore a carrier. This change activated the Hep B during this change of medication.

   

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • A reply to some of your questions -  Steve and Barb

    I have been using Sundimunn since my transplant 3 years ago. Certican is not that long on the market but is used succesfully, but it is expensive. I am covered by my medical aid for any medication. Sundimunn is used by many transplant recipients here in Germany. They monitor me closely as I need a blood test every week. This will carry on till mid June. The Doc prescribed medication for the Hep B - Vemlidy (25mg/day). They will test me for Hep B in mid June again and then I will know the outcome. I will keep you posted.

  • I was transplamted 3.5 years ago , I have just changed from 3mg Advagraf for 3mg of Envarus[ because of sleeping problems and nightmares ], also 2mg Rapamune , can I expect to run into any problems as its a month long trail to see if it is suitable. Any advice would be appreciated.

    • Hi Robin, All I can say is what they have told me to monitor. In your case I do not know what the outcome will be. They told me to check for any deviation from the normal, like your urine, your stool, any new behaviour or finding. If there is something I need to notify them asap. In my case I started to see things about a week later. My nose started to bleed and I developed sores in my mouth. This stopped now.

       

      • hi Willy ,after I wrote last time I noticed mouth sores / blisters on the inside of my gums and the back of my mouyh .I was at the hospital on Monday for a blood curve and asked one of my doctors if the new meds had caused this ,after a quick look he diagnosed Herpes [ I thought how the hell is that possible ] he reckons because my immune system is low and the transgession over from Advagraaf to Envarsus gave the virus the oppotunity to develope apparently 70% of people have herpes in a dormant state . Have you ever heard of this before ?

  • Huh.  I've never even heard of Certican or Sudmunn, but glad it working for you!  Are they new?

    Wierd about the Hep B.  I guess you could have picked it up anywhere as it is easily transmittable.  And, I think it is vert treatable in non-transplant patients, but I'm not sure about us.  Anti-virals might do the trick.  Let us know what the Docs do.  I'm really curious.

    • I haven’t heard of these drugs either. I also am Interested in how the docs handle the Hep B, as well as the outcome. Please keep us posted as this is a new one for many of us. Stay healthy my friend.

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients